MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number BB8B99R6
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use this custom tubing pack had a hole in the cardioplegia y-connector.The device was be replaced.There was no patient involvement so no adverse effect occurred.
 
Additional Manufacturer Narrative
Conclusion: the manufacturing processes, associated controls and inspections were reviewed to determine the root cause for the reported event.Several potential causes were reviewed to confirm what created the event and not detected the issue prior the releasing of the material from the manufacturing lines.Dhr was reviewed and no anomalies were detected during the manufacturing of this order or coating of the affected component.Handling for the reported component during manufacturing was reviewed to verify if it could be damaged, however there is no hard manipulation or overhandling that may cause damage to the component during manufacturing.The assembly of this component is performed manually therefore, tooling could not be a source of damage since there were none involved.Layering configuration was reviewed to verify if this could lead to the reported non-conformance however there was no direct stress on this component caused by the configuration or other components.Dhr review showed progressive inspection and qa inspection were completed with no issues for this manufacturing work order.It was confirmed this defect could not have been originated during manufacturing of the custom pack.Notification to manufacturing personnel was performed to spread awareness on this component.Trends for issues with this product are reviewed monthly according to the trend procedure.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CUSTOM TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17142135
Report Number9612164-2023-02633
Device Sequence Number1894471
Product Code DWE
UDI-Device Identifier00763000353988
UDI-Public00763000353988
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model NumberBB8B99R6
Device Catalogue NumberBB8B99R6
Device Lot Number219529237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown